Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having loose motions. Given metrogyl. Cure?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I have been having loose motions. Initially I was given nor metrogyl for 5 days.
It improved , but again I an having problems, today I have been suggested to ake norflox t z

What is recommended
Posted Sat, 20 Jul 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 12 minutes later

Thank you for the query.

Loose motions can be caused by gastrointestinal infection due to bacteria or viruses. This is the most common reason of such symptoms. However at your age, every stool problem should be checked with possible colon cancer. It is because the risk of colon cancer significantly rises over the age of 50. That is why, every person older than 50 should have colonoscopy every 10 years.

According to known recommendations, every diarrhea which lasts longer than 48 hours should be checked with stool tests. This will allow to determine if there is an infection, and if so, which bacteria is causing it. Moreover blood in stool will be checked.

So in conclusion, please make stool tests and stool culture tests. Get scheduled for colonoscopy.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor